Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

March 8, 2012Cherokee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 8, 2012, 11:13 AM CST for Cherokee County, Oklahoma. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2012, 11:13 AM CST (17:13 UTC)
Expired
Mar 8, 2012, 11:45 AM CST
In force
32 min
Issued by
NWS Tulsa, OK

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 11:25 AM CSTHAIL 0.75Tahlequah, OKPUBLIC REPORTS OF PEA TO DIME SIZED HAIL AROUND TAHLEQUAH RELAYED BY MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WWUS84 KTSA 081713
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1113 AM CST THU MAR 8 2012

OKZ068-069-081745-
ADAIR OK-CHEROKEE OK-
1113 AM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CST
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     CENTRAL CHEROKEE

IN NORTHEAST OKLAHOMA
     WESTERN ADAIR

AT 1112 AM CST...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST
OF TAHLEQUAH...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TAHLEQUAH...ELDON AND PROCTOR.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3606 9484 3592 9472 3576 9512 3581 9513
      3582 9526 3586 9523
TIME...MOT...LOC 1712Z 241DEG 44KT 3582 9516

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 8, 5:45 AM CST, 5 hours 28 minutes earlier.

Area forecast discussion, Mar 8, 5:45 AM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
545 AM CST THU MAR 8 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
CIGS GENERALLY 1-3 THOUSAND FEET AND VISIBILITY 3-6 MILES
IN RAIN...HOWEVER SCATTERED THUNDERSTORMS WITH IFR CONDITIONS
BEFORE 18Z. CONDITIONS BEGINNING TO IMPROVE TO VFR FROM NORTH
TO SOUTHEAST BETWEEN 18Z AND 00Z.

&&

.PREV DISCUSSION... /ISSUED 355 AM CST THU MAR 8 2012/

DISCUSSION...
STRONG COLD FRONT CURRENTLY ALONG THE INTERSTATE 44 CORRIDOR WILL
MAKE STEADY PROGRESS SOUTHWARD THROUGH THE DAY...AND IS EXPECTED
TO PUSH THROUGH WEST CENTRAL AR AND FAR SE OK BY EARLY AFTERNOON.
WEAK CONVECTION HAS BLOSSOMED OVER THE LAST FEW HOURS BOTH AHEAD
OF AND BEHIND THE FRONT. GIVEN THE FAVORABLE UPPER JET DYNAMICS IN
PLACE ACROSS THE REGION ATOP UNSEASONABLE MOISTURE DEPTH THIS
TREND IN CONVECTIVE COVERAGE IS EXPECTED TO CONTINUE THROUGH THE
MORNING. ANY ORGANIZED SEVERE WEATHER THREAT WILL BE CONFINED TO
LOCATIONS ALONG AND SOUTH OF THE COLD FRONT...AND GIVEN THE FRONTS
CURRENT PACE...THIS THREAT IS LIKELY TO FOCUS SOUTH AND EAST OF
THE FORECAST AREA. THE HEAVY RAIN POTENTIAL WILL TEND TO FOCUS
NORTH OF THE SURFACE FRONT AS THE BOUNDARY SLOWS THIS EVENING AND
BECOMES MORE PARALLEL TO FLOW ALOFT. EXPECTATIONS ARE THAT THE
AXIS OF HEAVIEST RAINS THROUGH TONIGHT WILL REMAIN NEARER THE
ARKLATEX REGION...WITH A MORE ISOLATED FLASH FLOOD AT BEST ACROSS
THE SOUTHERN TIER OF OUR FORECAST AREA.

FRIDAY LOOKS TO REMAIN DRY FOR MOST LOCATIONS WITH ONLY LOW
CHANCES AT PRECIP ACROSS FAR SE OK. THE FORECAST OVER THE WEEKEND
THEN BECOMES DOMINATED BY THE EVOLUTION OF THE UPPER LOW CURRENTLY
PASSING THE FOUR CORNERS REGION. SEVERAL PREVIOUS MODEL SOLUTIONS
HAD THIS LOW EJECTING PIECEMEAL ACROSS THE PLAINS...HOWEVER THE
00Z MODEL SUITE NOW HAS SEVERAL MEMBERS FAVORING A SINGLE
CIRCULATION AND DELAYING ITS TIMING INTO THE REGION. THIS SOLUTION
IS MORE BELIEVABLE AND ALSO OFFERED BY THE MORE CONSISTENT
ECMWF/CANADIAN/UKMET MODELS THUS THE FORECAST WAS SHIFTED STRONGLY
IN THIS DIRECTION. THE RESULT BEING TO DELAY THE ONSET OF HIGHER
POPS SLIGHTLY AND EXTEND HIGH RAIN CHANCES SUNDAY INTO MONDAY. THE
POTENTIAL WILL EXIST FOR ADDITIONAL HEAVY RAINS ONCE THE UPPER LOW
DOES MOVE NEARER THE REGION.

ONCE THE UPPER LOW PASSES...UNSEASONABLE WARMTH AND HIGH DEWPOINTS
LOOK TO EXPAND ACROSS THE SOUTHERN PLAINS. THIS BROAD WARM SECTOR
WILL EVENTUALLY INTERACT WITH EITHER A WEAK FRONT AND/OR IMPULSES
EMANATING FROM LARGER TROUGHING MOVING TO OUR WEST. EITHER WAY
THUNDERSTORM CHANCES LOOK TO RETURN TOWARD THE END OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  38  62  40 /  90  30  10  20
FSM   65  38  61  41 / 100  80  10  20
MLC   63  40  57  41 / 100  80  20  40
BVO   46  34  61  37 /  90  20  10  20
FYV   60  36  60  38 /  90  40  10  20
BYV   57  34  60  34 /  90  30  10  20
MKO   50  37  61  40 /  90  50  10  30
MIO   45  35  62  37 /  90  20   0  20
F10   46  39  58  40 /  90  60  20  30
HHW   69  42  56  43 / 100  80  30  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....07
AVIATION...21
Hazardous weather outlook, Mar 8, 8:42 AM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
842 AM CST THU MAR 8 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST THU MAR 8 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTH OF INTERSTATE 40...ESPECIALLY NEAR THE RED RIVER.
	ONSET...THIS MORNING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...SOUTH OF INTERSTATE 40.
	ONSET...THIS MORNING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...SOUTH OF INTERSTATE 40.
	ONSET...THIS MORNING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS MORNING.

DISCUSSION...
A COLD FRONT WILL CONTINUE TO TRAVEL SOUTH THIS MORNING REACHING
THE RED RIVER BY NOON. SHOWERS AND SCATTERED THUNDERSTORMS BEHIND
THE FRONT WILL BE MOST NUMEROUS SOUTH OF INTERSTATE 40. THERE WILL
BE A SMALL THREAT FOR MARGINALLY SEVERE HAIL NEAR THE RED RIVER.
INCREASING THUNDERSTORMS IN SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS WILL BRING A THREAT FOR EXCESSIVE RAIN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION UNLIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN UPPER SYSTEM MOVING NORTHEAST FROM NEW MEXICO OVER THE
WEEKEND WILL COMBINE WITH A WARM FRONTAL BOUNDARY MOVING
NORTH FROM TEXAS TO BRING INCREASING RAIN CHANCES FRIDAY
NIGHT THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 8, 11:13 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1113 AM CST THU MAR 8 2012

OKZ068-069-081745-
ADAIR OK-CHEROKEE OK-
1113 AM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CST
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     CENTRAL CHEROKEE

IN NORTHEAST OKLAHOMA
     WESTERN ADAIR

AT 1112 AM CST...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST
OF TAHLEQUAH...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TAHLEQUAH...ELDON AND PROCTOR.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3606 9484 3592 9472 3576 9512 3581 9513
      3582 9526 3586 9523
TIME...MOT...LOC 1712Z 241DEG 44KT 3582 9516

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 2:55 PM CSTSpecial Weather StatementTSAPushmataha65 min
Mar 8, 3:01 PM CSTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha59 min
Mar 8, 3:19 PM CSTSpecial Weather StatementTSAMcIntosh26 min
Mar 8, 3:40 PM CSTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha65 min
Mar 8, 3:59 PM CSTSpecial Weather StatementTSACherokee, Muskogee31 min
Mar 8, 4:21 PM CSTSpecial Weather StatementTSAAdair, Cherokee24 min
Mar 8, 4:47 PM CSTSpecial Weather StatementTSACreek28 min
Mar 8, 5:00 PM CSTSpecial Weather StatementTSALeFlore45 min
Mar 8, 5:33 PM CSTSpecial Weather StatementTSALeFlore42 min
Mar 8, 5:03 AM CSTSpecial Weather StatementTSASebastian42 min
Mar 8, 1:53 PM CSTSpecial Weather StatementTSASebastian37 min
Mar 8, 4:31 PM CSTSpecial Weather StatementTSASebastian29 min
Mar 8, 4:52 PM CSTSpecial Weather StatementTSABenton23 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.